MAUDE Adverse Event Report: ARGON MEDICAL DEVICES ARTERIAL CATHETER MINI-KIT 20GA X 6"; ARTERIAL CATHETER MINI KIT

ARGON MEDICAL DEVICES ARTERIAL CATHETER MINI-KIT 20GA X 6"; ARTERIAL CATHETER MINI KIT
Model Number 498101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
 
Event or Problem Description
Following cardiac surgery, a patient presented to the icu with the named product placed in her left radial artery, which had been instilled 4 hours earlier.Lab personnel accessed the line to draw post op labs, then noted to the room nurse that there was some bleeding from the line dressing, the room nurse investigated and attempted to manipulate the line to stop further bleeding.When this did not work, the nurse attempted to remove the dressing to visualize the issue, when the dressing was removed, the hub of the arterial line came away from the insertion site, but the catheter remained in the patients radial artery, the icu providers were immediately notified to the issue, t he catheter was not visible but it could be palpated under the skin and visualized with ultrasound, the patient had to have an additional procedure with hand surgery to remove the catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted, and no similar concerns were found.One sample was returned for review.Visual inspection confirmed signs of use with the presence of dried bodily fluids.The arterial catheter hub was observed to be attached to the luer of the line.The strain relief was still attached to the hub of the catheter.The detached catheter tubing was also returned.Under magnification, the proximal end of the catheter exhibited jagged edges which is indicative of a tensile force applied to the catheter.The id of the catheter exhibited remnants of the catheter tubing confirming a extreme force had been applied to catheter.The most probable cause for the catheter tubing to detach from the catheter hub was most likely related to an event within the user environment.Possibly the tubing came in contact with isopropyl alcohol or acetone, as the ifu cautions against, that could weaken the catheter.Possibly during the dressing removal, a force was applied to the weakened catheter that resulted in the catheter pulling loose from the hub.A database analysis found no other similar complaints against this part or lot number regarding this issue.Since the reported issue was most likely related to an event within the user environment and not a manufacturing error, no corrective action will be taken at this time.Argon will continue to monitor issues of this nature in the future.

Brand Name
ARTERIAL CATHETER MINI-KIT 20GA X 6"
Common Device Name
ARTERIAL CATHETER MINI KIT
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key16372324
Report Number0001625425-2023-00965
Device Sequence Number6814313
Product Code GDY
UDI-Device Identifier00886333215546
UDI-Public00886333215546
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K780871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498101
Device Catalogue Number498101
Device Lot Number11448906
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexUnknown